Jump to content
Important Survey - Please Participate ×

HELP! Terrible Ativan Interdose Withdrawal Symptoms


[ga...]

Recommended Posts

I am having terrible Ativan interdose withdrawal symptoms.  Prior to Oct 4, I took 1 mg Ativan at noon and 1 mg at 9 pm.  On Oct 4, my psychiatrist instructed me to decrease the noon dose from 1 mg to .75 mg.  Now I have terrible withdrawal symptoms starting around 6 pm/7 pm and until I take the 9 pm dose of 1 mg.  Does anyone have any suggestions?  My psychiatrist wants me to cut another .25 mg on Nov 1.  That's too fast and she doesn't seem sympathetic.  It will take months for me to get an appt with another doctor.  Does anyone have any advice on how to handle these interdose withdrawal symptoms? 
Link to comment
Share on other sites

Could anyone give advice on this?  I know it's the weekend so am hoping more people may be looking around on the site.  Thanks in advance!!!
Link to comment
Share on other sites

I don't have any advice on how to stop the symptoms.  Sometimes you just have to push through.  Can you talk to your doctor about a slower taper?  Maybe this is going too fast for you, or maybe you need to cross over to valium.  Dealing with the symptoms - I find that keeping busy and focussed on something usually helps.  Focus on something external and get your mind off your symptoms for a little while.  It isn't easy to do but if you can get engaged in a TV show or a movie, or doing something with your hands, you may find some relief.
Link to comment
Share on other sites

Thank you, Shea 610.  My doctor's withdrawal schedule is .25 mg per month which is way too fast.  I don't know if she will cross taper to valium, but have an appt on Nov 1.  Am hoping she will be sympathetic. 
Link to comment
Share on other sites

I'm in the same boat - being encouraged to drop by 0.25 every month.  I tried it a few weeks ago and it was too much.  I wish I had more to say to you about the withdrawal symptoms, I just know what works for me.  I forgot to mention that I find moving around instead of sitting to be good for symptom relief.  I often find myself obsessively and energetically cleaning things when I have symptoms. 
Link to comment
Share on other sites

shea610, Do you have interdose withdrawals?  Mine were so bad that today I started dosing 3 x a day instead of 2.  So, I take .5 at 9 am, .5 at 3 pm and .75 at 9 pm.  I really hate taking it that often, but the half life is so short that I couldn't stand the interdose withdrawal symptoms.  Is that not a problem for you?  Was it hard to get to 1 mg from 6 mg in such a short time.  And, did you do it in 25 mg increments? Sorry for so many questions.
Link to comment
Share on other sites

So far I do not have interdose withdrawals.  I've been lucky that way I suppose!  Tapering down from 6mg a day got difficult around 2mg, that's when I started having withdrawal symptoms.  When I got to 1.5mg I talked my doc into letting me drop by .25mg instead of by 0.5:  when I went from 1.5 to 1mg I had terrible withdrawal that I simply could not tolerate it.  My doctor told me to suck it up and push through it and to stop complaining (I fired him).  I take my meds at 9AM and 7PM, and I notice that I wake up really early these days, which may be a manifestation of interdose withdrawal, not the typical anxiety and shaking and sweating but instead insomnia.  I'm not sure what's causing what anymore. 
Link to comment
Share on other sites

Since you already have experience with Valium, and evidently don't dislike it, a Valium cross-over might work really well for you (if your doctor would support it). That would help even out your blood levels a lot. If you could get the Ambien down somewhat, I'm sure that would help also, as it does crazy things with your blood levels.
Link to comment
Share on other sites

I did a taper from ativan by splitting the pills unless i had the littlest crumbs on earth. 0.25 can be splitted again! At least 1/8 of a pill is makable.
Link to comment
Share on other sites

Thanks, everyone.  I am going to ask my doctor about a valium cross taper on Nov 1 at my next appointment.  I've already called asked the nurse to ask her about that possibility but haven't gotten a response.  Today was my first day to switch from 2 doses a day to 3 and I've been sick all day.  Headache, nausea, depression, crying....these drugs are awful.  I'm still reeling from the .25 mg Ativan cut on Oct 5 and the change in dosing today, so won't be able to tackle the Ambien for awhile.  I'm going to my internist on Monday to ask him if he would supervise a slow taper in case my psychiatrist won't. 
Link to comment
Share on other sites

I didn't exactly cross over properly... I just dumped the full 10 mg dose on top of the Ativan I was taking (see signature)... but crossing to Valium was nothing short of a miracle for me. The interdose WDs were just awful on Ativan. Vertigo, derealization, depersonalization... It was a nightmare. I hope your doctor will allow you to do a Valium crossover. It will make you sleepy and possibly even a little depressed in the beginning (many people I know consider Ativan to be sort of an upper and Valium sort of a downer), but don't let that bother you. Constantly remind yourself that it's temporary. That went away as soon as I started cutting it and the taper down has been really smooth. Wishing you the best and sending good vibes!
Link to comment
Share on other sites

×
×
  • Create New...